Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

High Blood Pressure

Blood pressure



I have had high blood pressure for 2 years and taking two medications for it. My high blood pressure was caused by taking PrednisoneIt has been stead at 130/80 for about a year. I have now been off Prednisone for 3 weeks and I checked my blood presure at the drugstore. Since stoping Prednisone my blood pressrue has been an around 107/74. Is that normal for blood pressure drop that much once off Prednisone? Could there be something else going on that could cause my blood pressure to drop that much?


Prednisone causes an elevation of blood pressure.  It is quite common for someone who discontinues prednisone therapy to experience a drop in blood pressure.

As long as you feel well, there is no harm in a low blood pressure.

For more information:

Go to the High Blood Pressure health topic, where you can:

Response by:

Max C Reif, MD Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati